Alert archive / Texas / Special Weather Statements in 2021

Special Weather Statement, NWS Brownsville, TX

July 6, 2021Cameron County, Willacy County, Texas

NWS Brownsville, TX issued this special weather statement at Jul 6, 2021, 1:13 PM CDT for Cameron County, Willacy County, Texas. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 6, 2021, 1:13 PM CDT (18:13 UTC)
Expired
Jul 6, 2021, 2:15 PM CDT
In force
62 min
Issued by
NWS Brownsville, TX

Counties Cameron County, TX, Willacy County, TX

The radar

The Brownsville radar (KBRO), 44 km from the middle of the area, began a volume at 18:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 12:00Z, 6.2 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 12:00Z on 2021-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2401 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 12:00Z on 2021-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2401 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
676 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
97 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.8

Open this sounding in Storm Lab

The text

As transmitted.

992 
WWUS84 KBRO 061813
SPSBRO

Special Weather Statement
National Weather Service Brownsville TX
113 PM CDT Tue Jul 6 2021
 
TXZ254>257-351-061915-
Coastal Willacy TX-Inland Willacy TX-Coastal Kenedy TX-
Coastal Cameron TX-Inland Cameron TX-
113 PM CDT Tue Jul 6 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN KENEDY...CENTRAL
CAMERON AND CENTRAL WILLACY COUNTIES UNTIL 215 PM CDT...

At 113 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Port Mansfield Airport to near Holly Beach to 7
miles southeast of South Point. Movement was east at 15 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Los Fresnos, South Padre Island, Rio Hondo, Port Mansfield, Cameron
Park, Laureles, Arroyo City, Southmost, Port Of Brownsville and
Brownsville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2584 9743 2659 9776 2670 9732 2649 9725
      2644 9732 2648 9725 2648 9724 2646 9724
      2636 9738 2645 9725 2636 9733 2644 9723
      2636 9731 2641 9722 2597 9714 2593 9735
      2584 9740
TIME...MOT...LOC 1813Z 262DEG 15KT 2658 9745 2617 9736 2577 9733 

$$

53-Schroeder

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this special weather statement went out at Jul 6, 12:25 PM CDT, 48 minutes earlier.

Area forecast discussion, Jul 6, 12:25 PM CDT, 48 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Brownsville TX
1225 PM CDT Tue Jul 6 2021

.DISCUSSION...Updated for latest aviation discussion below.

&&

.AVIATION...MVFR to IFR conditions with southeasterly winds
generally expected across the RGV airports as showers and
isolated thunderstorms work eastward into this afternoon.
Conditions are expected to briefly improve late this afternoon
into this evening. The chance of rain will continue through the
TAF period, with heavy rainfall and occasional cloud to ground
lightning possible.

&&

.PREV DISCUSSION... /issued 543 AM CDT Tue Jul 6 2021/

DISCUSSION...Updated for latest aviation discussion below.

AVIATION...VFR conditions now at the TAF sites. However, a line
of convection with lightning activity is moving up from the south
and will need to be watched as it moves over Cameron County in
the next hour. Cloud cover will thicken and ceilings will lower to
MVFR today with the development of rainy conditions. Cloud to
ground lightning may impact the airfields and locally heavy rain
will be possible.

PREV DISCUSSION... /issued 410 AM CDT Tue Jul 6 2021/

SHORT TERM (Now through Wednesday): Unsettled weather will continue
through Wednesday with rain being the main threat. Copious moisture
documented by unusually high precipitable water values is fueling a
rainy period that will extend into the long term. A broad mid level
low is also over the area and will continue through Wednesday.

Remnants of an upstream MCS are moving through the Upper Valley this
morning, yielding generous amounts or rain. An easy one to two
inches or more are being realized with individual storms. The
movement of showers and a few thunderstorms continues to the
southeast, however, so for now nuisance flooding is the main event.

Short range models develop additional rainfall today across the area
today , but amounts show variation from model to model. Heavier
amounts of a few inches do show up in spots, but not all areas will
see that type of rain. Still, a flash flood watch may be needed
later today as subsequent rounds of precipitation develop and the
event extends longer and longer, and targeted flash flood warnings
may be needed for localized heavy rainfall.

Along with a general thunderstorm outlook from SPC, WPC has painted
the CWA with a slight risk of excessive rainfall. Minor flooding of
low lying and poorly draining areas of deep South Texas and the RGV
will be likely near any showers or thunderstorms today. As
mentioned, flash flooding will be possible, especially where heavier
showers or thunderstorms park or train. More rain is forecast for
Wednesday with most of the CWA again in a slight risk of excessive
rainfall.

LONG TERM (Wednesday Night through Monday): The combination of
deep tropical moisture and a 500 mb trough axis extending from
northeast Mexico into south Texas will support unsettled weather
through much of the period. At the surface, broad high pressure
across the eastern Gulf of Mexico will maintain a very moist
southeast flow across deep south Texas. Precipitable water values
ranging between 2 and 2.5 inches and weak impulses passing
overhead will result in scattered to numerous showers and
thunderstorms Wednesday night through Saturday. Locally heavy
rainfall will be likely Wednesday night through Friday. WPC has
placed the entire CWA in a slight risk for excessive rainfall
Wednesday night into early Friday morning. Periods of high
efficiency rainfall from thunderstorms across saturated grounds have
the potential for both nuisance and flash flooding across the region
through Friday.

Drier conditions are anticipated to occur late in the weekend into
early next week as mid level ridging builds into the region from the
east. Daytime high temperatures will be held down in the 80s
Thursday and Friday due to the abundant cloud cover and robust rain
chances. Near normal high temperatures return for the weekend as
rain chances decrease. Overnight low temperatures each night will
tend to remain near normal in the 70s.

MARINE: Now through Wednesday...Moderate southeast winds will
prevail through the forecast. Moderate seas will continue through
midweek. Showers and thunderstorms will support brief heavy
downpours, cloud to water lightning, and locally higher winds and
seas.

Wednesday Night through Saturday: Moderate winds and seas are
expected through much of the period. However, slightly adverse
marine conditions may develop late in the week, especially for the
Gulf of Mexico waters, due to an enhanced pressure gradient over the
western Gulf of Mexico. Small Craft Exercise Caution and low-end
Small Craft Advisory are likely to be needed due to a combination of
winds and seas. Showers and thunderstorms will be possible through
the week. Cloud to water lightning, gusty winds, rough seas, and
reduced visibility will be possible in and near convection.

&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  75  85  77  84 /  70  70  80  80
BROWNSVILLE          76  85  77  85 /  70  70  80  80
HARLINGEN            74  84  75  84 /  70  70  70  80
MCALLEN              75  83  76  84 /  70  80  70  80
RIO GRANDE CITY      74  83  74  85 /  80  80  70  80
SOUTH PADRE ISLAND   78  83  79  82 /  70  70  80  80

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...Flash Flood Watch through Wednesday afternoon for TXZ248>257-351-
     353.

GM...None.
&&

This product is also available on the web at:
https://weather.gov/rgv

56-Hallman...Aviation
Hazardous weather outlook, Jul 6, 4:15 AM CDT, 8 hours 58 minutes before
Hazardous Weather Outlook
National Weather Service Brownsville TX
415 AM CDT Tue Jul 6 2021

TXZ248>257-351-353-070915-
Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo-
Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron-
Coastal Kenedy-Northern Hidalgo-
415 AM CDT Tue Jul 6 2021

This Hazardous Weather Outlook is for portions of Deep South
Texas.

.DAY ONE...Today and Tonight

Locally heavy rainfall will be possible today. Nuisance flooding
will be likely and isolated flash flooding will be possible.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Heavy rainfall will be possible Wednesday through Friday.

Elevated rip current risk will be possible Wednesday through
Monday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

GMZ130-132-135-150-155-170-175-070915-
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
415 AM CDT Tue Jul 6 2021

This Hazardous Weather Outlook is for portions of The Gulf of
Mexico and The Laguna Madre.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Small craft advisory conditions due to increased swell will be
possible on the Gulf Thursday through Saturday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

In the hours before

Special weather statement, Jul 6, 9:01 AM CDT, 4 hours 12 minutes before
Special Weather Statement
National Weather Service Brownsville TX
901 AM CDT Tue Jul 6 2021

TXZ251-351-061445-
Coastal Kenedy TX-Inland Kenedy TX-
901 AM CDT Tue Jul 6 2021

...SPECIAL WEATHER STATEMENT...

At 900 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Kenedy County Sheriffs Office to 6 miles east
of Rudolph. Movement was east at 15 mph.

Winds in excess of 30 mph will be possible with these storms.

Rainfall rates may reach 2 inches per hour in this line of storms.
Motorists on Highway 77 should use caution.

Locations impacted include...
Armstrong, Sarita, Kenedy County Wind Farms, Norias, U S 77 Border
Patrol Station, Kenedy County Sheriffs Office, Rudolph and Armstrong
Ranch Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2727 9742 2703 9746 2703 9740 2702 9746
      2698 9740 2697 9739 2699 9745 2689 9738
      2690 9739 2700 9756 2681 9737 2682 9739
      2677 9748 2674 9742 2674 9747 2661 9744
      2660 9743 2661 9780 2725 9785
TIME...MOT...LOC 1400Z 279DEG 12KT 2720 9777 2665 9767

53-Schroeder
Special weather statement, Jul 6, 10:38 AM CDT, 2 hours 35 minutes before
Special Weather Statement
National Weather Service Brownsville TX
1038 AM CDT Tue Jul 6 2021

TXZ251-254-353-061630-
Inland Willacy TX-Northern Hidalgo TX-Inland Kenedy TX-
1038 AM CDT Tue Jul 6 2021

...SPECIAL WEATHER STATEMENT...

At 1037 AM CDT, Doppler radar was tracking a cluster of strong
thunderstorms centered near Lasara, moving north at 15 mph.

Winds in excess of 30 mph will be possible with these storms.

Rainfall rates of 1 to 2 inches per hour are occurring with these
storms.

Locations impacted include...
Raymondville, Lasara, Reber Memorial Library, Raymondville High
School, Rudolph, Raymondville Police Department, Yturria, Lasara
Elementary School, Raymondville Golf Course and Raymondville Fire
Station.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2644 9775 2647 9803 2678 9800 2677 9766
TIME...MOT...LOC 1537Z 191DEG 13KT 2656 9790

53-Schroeder
Special weather statement, Jul 6, 10:59 AM CDT, 2 hours 14 minutes before
Special Weather Statement
National Weather Service Brownsville TX
1059 AM CDT Tue Jul 6 2021

TXZ253>255-061700-
Inland Willacy TX-Southern Hidalgo TX-Inland Cameron TX-
1059 AM CDT Tue Jul 6 2021

...SPECIAL WEATHER STATEMENT...

At 1058 AM CDT, Doppler radar was tracking clusters of strong
thunderstorms centered near Santa Rosa Police Department, or over
Santa Rosa, moving north at 15 mph.

Winds in excess of 30 mph will be possible with these storms.

Rainfall rates of 1 to 1.5 inches per hour are occurring with these
storms.

Locations impacted include...
Harlingen, Weslaco, Donna, Mercedes, Raymondville, La Feria, Elsa,
Progreso, Edcouch and Santa Rosa.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2604 9771 2603 9776 2605 9777 2603 9779
      2606 9780 2605 9786 2607 9786 2605 9797
      2607 9798 2607 9803 2604 9804 2604 9808
      2645 9803 2644 9799 2645 9800 2653 9799
      2653 9796 2657 9797 2657 9765 2602 9769
TIME...MOT...LOC 1558Z 182DEG 14KT 2626 9786

53-Schroeder
Local storm report, Jul 6, 12:16 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1216 PM CDT TUE JUL 6 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1210 PM     FLASH FLOOD      1 NE MERCEDES           26.16N 97.90W
07/06/2021                   HIDALGO            TX   PUBLIC

            NUMEROUS PARTS OF FRONTAGE ROAD IN MERCEDES
            COVERED WITH WATER.

&&

DR
Special weather statement, Jul 6, 12:24 PM CDT, 49 minutes before
Special Weather Statement
National Weather Service Brownsville TX
1224 PM CDT Tue Jul 6 2021

TXZ255-257-061830-
Coastal Cameron TX-Inland Cameron TX-
1224 PM CDT Tue Jul 6 2021

...SIGNIFICANT WEATHER ADVISORY FOR CAMERON COUNTY UNTIL 130 PM
CDT...

At 1223 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Rangerville Elementary School to 7 miles
southwest of Villa Nueva Elementary School to 20 miles southwest of
Fort Brown Memorial Golf Course. Movement was northeast at 30 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Harlingen, San Benito, La Feria, Los Fresnos, Santa Rosa, Rancho
Viejo, Rio Hondo, Palm Valley, Los Indios and Olmito.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2588 9746 2589 9752 2594 9755 2594 9758
      2601 9765 2603 9764 2603 9769 2602 9769
      2604 9771 2602 9774 2605 9777 2603 9779
      2616 9786 2626 9786 2625 9734 2593 9734
      2591 9737 2589 9736 2589 9737 2585 9743
TIME...MOT...LOC 1723Z 224DEG 28KT 2612 9777 2589 9766 2564 9767

53-Schroeder
Special weather statement, Jul 6, 1:13 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Brownsville TX
113 PM CDT Tue Jul 6 2021

TXZ254>257-351-061915-
Coastal Willacy TX-Inland Willacy TX-Coastal Kenedy TX-
Coastal Cameron TX-Inland Cameron TX-
113 PM CDT Tue Jul 6 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN KENEDY...CENTRAL
CAMERON AND CENTRAL WILLACY COUNTIES UNTIL 215 PM CDT...

At 113 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Port Mansfield Airport to near Holly Beach to 7
miles southeast of South Point. Movement was east at 15 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Los Fresnos, South Padre Island, Rio Hondo, Port Mansfield, Cameron
Park, Laureles, Arroyo City, Southmost, Port Of Brownsville and
Brownsville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2584 9743 2659 9776 2670 9732 2649 9725
      2644 9732 2648 9725 2648 9724 2646 9724
      2636 9738 2645 9725 2636 9733 2644 9723
      2636 9731 2641 9722 2597 9714 2593 9735
      2584 9740
TIME...MOT...LOC 1813Z 262DEG 15KT 2658 9745 2617 9736 2577 9733

53-Schroeder

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 3:29 AM CDTAreal Flood AdvisoryBROJim Hogg, Zapata2 hr
Jul 6, 8:09 AM CDTFlash Flood WatchBROBrooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more4 days
Jul 6, 8:29 AM CDTAreal Flood AdvisoryBROStarr2 hr
Jul 6, 9:01 AM CDTSpecial Weather StatementBROKenedy44 min
Jul 6, 10:04 AM CDTSpecial Marine WarningBRO26 min
Jul 6, 10:38 AM CDTSpecial Weather StatementBROWillacy52 min
Jul 6, 10:59 AM CDTSpecial Weather StatementBROHidalgo61 min
Jul 6, 11:30 AM CDTAreal Flood AdvisoryBROCameron, Hidalgo, Willacy5 hr
Jul 6, 12:02 PM CDTFlash Flood WarningBROCameron, Hidalgo5 hr
Jul 6, 12:24 PM CDTSpecial Weather StatementBROCameron66 min
Jul 6, 12:50 PM CDTAreal Flood AdvisoryBROCameron, Willacy115 min
Jul 6, 1:18 PM CDTSpecial Marine WarningBRO57 min
Jul 6, 4:37 PM CDTAreal Flood WarningBROCameron, Hidalgo7 hr
Jul 6, 5:06 PM CDTAreal Flood AdvisoryBROJim Hogg, Starr, Zapata3 hr
Jul 6, 5:31 PM CDTSpecial Marine WarningBRO44 min

Nearby

Special Weather Statements in Texas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.